MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RP ENDOPROSTHESIS; STENT, CORONARY

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RP ENDOPROSTHESIS; STENT, CORONARY
Model Number M001712360
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that a foreign matter was found stuck on the device.The 99% stenosed target lesion was located in the mildly tortuous and severely calcified external iliac artery.Following pre-dilation, a 10x49x75/ iliac 6f wallstent¿ rp endoprosthesis was successfully implanted for treatment.However, when the delivery shaft of the device was checked after the procedure was completed, it was noted that a white fluff was sticking on the shaft.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.  device evaluated by mfr.: device was returned for analysis.The wallstent iliac device was returned with the stent fully deployed from the delivery system and a white fibrous material was noted to be attached to the delivery system.A sample of the foreign material was sent for fourier transform infrared radiation (ftir) analysis.Ftir analysis confirmed that the foreign material was a polyethylene terephthalate (polyester) fibre with adhesive attached to it.No issues were identified with the stent holder.The stent cups were noted to be damaged.This type of damage is consistent with excessive force being applied to the device during stent deployment.The shaft of the device was noted to be severely kinked at approximately 235mm distal of the main valve.This type of damage is consistent with excessive force being applied to the device when encountering resistance.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.  (b)(4).
 
Event or Problem Description

Brand Name
WALLSTENT¿ RP ENDOPROSTHESIS
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7588229
Report Number2134265-2018-05085
Device Sequence Number1555204
Product Code MAF
UDI-Device Identifier08714729345909
UDI-Public08714729345909
Combination Product (Y/N)N
PMA/510(K) Number
P940019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Model NumberM001712360
Device Catalogue Number71-236
Device Lot Number0021255553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 05/20/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1